Oklahoma, 2018

Damaging Winds in Oklahoma, June 12, 2018

June 12, 2018 · NWS TSA · 10 events in 5 counties and zones

A thunderstorm complex developed over eastern and central Kansas during the evening of the 11th along a stationary frontal boundary. These storms moved southeast and into northeastern Oklahoma during the early morning hours of the 12th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$19,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A thunderstorm complex developed over eastern and central Kansas during the evening of the 11th along a stationary frontal boundary. These storms moved southeast and into northeastern Oklahoma during the early morning hours of the 12th. These thunderstorms produced damaging winds across portions of northeastern Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 12, 3:07 AM CST, 23 minutes earlier.

Area forecast discussion, Jun 12, 3:07 AM CST, 23 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
407 AM CDT Tue Jun 12 2018

.DISCUSSION...
MCS moving into northeast Oklahoma at this time is likely to
continue south for the next several hours while gradually
weakening. The severe threat should begin to diminish by around
sunrise as the storms move south into a more hostile environment.
Another MCS is likely to affect parts of the area late tonight
into Wednesday morning, with northern areas most likely to be
affected.

An upper ridge will re-establish itself over the area Thursday
through Saturday, with the heat returning at that time. The upper
ridge will shift to the east late this weekend into early next
week, allowing a deep southerly fetch of tropical moisture to flow
north into the area. This will result in increasing rain chances,
along with cooler maximum temperatures as we head into next week.

Stayed near or just below guidance temperatures the next couple
days.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   92  71  88  71 /  50  50  60  20
FSM   91  73  90  73 /  70  30  60  30
MLC   90  72  89  71 /  40  20  40  10
BVO   92  69  87  68 /  40  70  50  20
FYV   88  69  85  68 /  80  50  60  30
BYV   88  69  86  68 /  80  50  60  30
MKO   90  71  89  71 /  60  30  60  20
MIO   89  69  86  70 /  70  70  50  30
F10   90  72  89  72 /  60  30  60  20
HHW   90  73  92  72 /  30  20  30  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.

&&

SHORT TERM...06
LONG TERM....05

PLATE
Hazardous weather outlook, Jun 11, 8:05 PM CST, 7 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
905 PM CDT Mon Jun 11 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
905 PM CDT Mon Jun 11 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma and northwest Arkansas.
    ONSET...After Midnight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After Midnight.

DISCUSSION...

Strong to severe thunderstorms currently moving into far northeast
Kansas will continue propagating south overnight, and may affect
parts of northeast Oklahoma and northwest Arkansas after midnight.
Damaging winds will be the main severe weather threat. Locally heavy
rainfall will also be possible with the storms, which may result in
some localized flooding concerns.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY and WEDNESDAY...Thunderstorm Potential.
THURSDAY through SUNDAY...No Hazards.

EXTENDED DISCUSSION...

Remnant thunderstorms could be ongoing Tuesday morning with a
thunderstorm complex moving through the area. The cold front will
stall in our vicinity Tuesday before it returns north as a warm
front. Thunderstorm chances will continue Tuesday into Wednesday due
to the proximity of the front, and potential outflow boundaries from
earlier storms.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 12, 2:19 AM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
319 AM CDT TUE JUN 12 2018

OKZ054-120900-
Osage OK-
319 AM CDT TUE JUN 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
400 AM CDT...

At 317 AM CDT, strong thunderstorms were located along a line
extending from 7 miles north of Elk City to 4 miles northeast of
Hardy. Movement was south at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Shidler...                        Elgin...
Grainola...                       Foraker...
Bigheart...                       Pearsonia...
Hulah...                          Sunset Lake...
Wah Sha She State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3700 9600 3687 9600 3662 9659 3689 9675
      3700 9675
TIME...MOT...LOC 0817Z 338DEG 32KT 3739 9588 3702 9674
Special weather statement, Jun 12, 3:07 AM CST, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
407 AM CDT TUE JUN 12 2018

OKZ054-120945-
Osage OK-
407 AM CDT TUE JUN 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
445 AM CDT...

At 407 AM CDT, strong thunderstorms were located along a line
extending from 4 miles northeast of Hulah to 3 miles southwest of
Grainola. Movement was south at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Shidler...                        Burbank...
Grainola...                       Foraker...
Bigheart...                       Pearsonia...
Bartlesville Municipal Airport... Hulah...
Sunset Lake...                    Osage Hills State Park...
Okesa...                          Webb City...
Wah Sha She State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3699 9600 3669 9600 3660 9676 3699 9675
TIME...MOT...LOC 0907Z 003DEG 23KT 3699 9600 3690 9668

The radar

The Tulsa radar (KINX), 74 km away, was scanning. The volume nearest the first event began at 09:31 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Washington

When
June 12, 3:30 AM CST
Where
Washington County, 0.9 mi ESE of Bartlesville
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
36.747, -95.984

Strong thunderstorm wind damaged a gas station in downtown Bartlesville.

Thunderstorm Wind, Washington

When
June 12, 3:30 AM CST
Where
Washington County, 0.85 mi SSE of Bartlesville
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
36.739, -95.994

Strong thunderstorm wind blew down trees, damaged the roofs of homes, and snapped power poles in Bartlesville. Large tree limbs and downed trees blocked some roads in town.

Thunderstorm Wind, Washington

When
June 12, 3:34 AM CST
Where
Washington County, 1.38 mi ESE of Bartlesville
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.741, -95.978

Strong thunderstorm wind blew down large tree limbs.

Thunderstorm Wind, Washington

When
June 12, 3:42 AM CST
Where
Washington County, 2 mi E of Ochelata
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.600, -95.944

Thunderstorm wind gusts were estimated to 60 mph.

Thunderstorm Wind, Rogers

When
June 12, 3:47 AM CST
Where
Rogers County, 3.77 mi SW of Catale
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.536, -95.433

Strong thunderstorm wind blew down large tree limbs.

Thunderstorm Wind, Mayes

When
June 12, 4:10 AM CST
Where
Mayes County, 0.51 mi NNW of Adair
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.437, -95.272

Thunderstorm wind gusts were estimated to 70 mph.

Thunderstorm Wind, Delaware

When
June 12, 4:10 AM CST
Where
Delaware County, 1 mi NW of Chloeta
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.430, -94.983

Thunderstorm wind gusts were estimated to 60 mph.

Thunderstorm Wind, Mayes

When
June 12, 4:10 AM CST
Where
Mayes County, 0.7 mi NE of Adair
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
36.436, -95.260

Strong thunderstorm wind blew down power poles along Highway 28.

Thunderstorm Wind, Mayes

When
June 12, 4:15 AM CST
Where
Mayes County, 2.63 mi SSW of Pryor
Measured
65 kt (75 mph) estimated gust
Reported by
Public
Coordinates
36.263, -95.333

Strong thunderstorm wind blew down trees and snapped power poles in Pryor.

Thunderstorm Wind, Pawnee

When
June 12, 5:03 AM CST
Where
Pawnee County, 6 mi E of Pawnee
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.330, -96.692

Strong thunderstorm wind blew down large tree limbs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 765139, 765141, 765142, 765143, 765144, 765145, 765146, 765147, 765149, 765150.